Alert archive / California / High Wind Warnings in 2024
High Wind Warning 2, NWS Hanford, CA
NWS Hanford, CA issued this high wind warning at Jan 9, 2024, 2:14 PM PST for Kern County, California. It was in force for 44 hr. 20 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 9, 2024, 2:14 PM PST (22:14 UTC)
- Expired
- Jan 11, 2024, 10:00 AM PST
- In force
- 44 hr
- Issued by
- NWS Hanford, CA
County Kern County, CA
The radar
The Edwards AFB radar (KEYX), 110 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 10, 3:00 PM PST | NON-TSTM WND GST 66 | 9 Ese Oynx, CA | Mesonet station ONYC1 Walker Pass Nr Jacks Creek. |
| Jan 10, 5:14 PM PST | NON-TSTM WND GST 80 | 13 W Red Rock Canyon, CA | Mesonet station JWBC1 Jawbone Canyon. |
| Jan 10, 8:26 PM PST | NON-TSTM WND GST 69 | 2 Nw Indian Wells Valle, CA | Mesonet station IWLC1 Indian Wells Canyon. |
| Jan 10, 8:30 PM PST | NON-TSTM WND GST 66 | 5 Nnw Mojave, CA | Mesonet station SE377 Cache Creek (SCE). |
| Jan 11, 2:19 AM PST | SNOW 0 | 3 Wsw Pine Mountain Clu, CA | CHP reports Hudson Ranch Rd closed at Mt Pinos Rd. |
| Jan 11, 2:20 AM PST | SNOW 0 | 13 S Taft, CA | CHP reports Highway 166 at Hudson Ranch Rd closed due to Snow/Ice. |
| Jan 11, 2:22 AM PST | SNOW 0 | 10 Sse Taft, CA | CHP reports Highway 166 at Klipstein Canyon Rd barricaded and closed due to snow. |
| Jan 11, 2:24 AM PST | SNOW 0 | 4 E Pine Mountain Club, CA | CHP reports Mil Potrero Highway closed at Cuddy Valley Rd from Mt. Pinos to Nordic Base. |
| Jan 11, 2:35 AM PST | NON-TSTM WND GST 59 | Tehachapi, CA | AWOS station KTSP Tehachapi Muni Airport. |
| Jan 11, 2:50 AM PST | NON-TSTM WND GST 86 | 3 Nnw Mountain Mesa, CA | Mesonet station 458SE Paradise Cove. |
| Jan 11, 2:53 AM PST | NON-TSTM WND DMG | 16 E Oildale, CA | CHP reports branches partially blocking Highway 178. |
| Jan 11, 3:30 AM PST | NON-TSTM WND GST 58 | 4 Ene Tehachapi, CA | Mesonet station 620SE Sce Williamson Rd. |
| Jan 11, 3:40 AM PST | NON-TSTM WND GST 58 | 4 Ese Tehachapi, CA | Mesonet station SE518 Monolith (SCE). |
| Jan 11, 3:50 AM PST | NON-TSTM WND GST 58 | 6 E Tehachapi, CA | Mesonet station SE058 Tehachapi East Valley. |
| Jan 11, 3:50 AM PST | NON-TSTM WND GST 60 | 12 Ssw Lake Isabella, CA | Mesonet station SE304 Walker Basin Ox Ct (SCE). |
| Jan 11, 4:20 AM PST | NON-TSTM WND GST 60 | 2 Ene Mojave, CA | AWOS station KMHV Mojave Airport. |
| Jan 11, 7:10 AM PST | NON-TSTM WND GST 66 | 18 W Rosamond, CA | Mesonet station 050SE Rosamond 20W (SCE). |
| Jan 11, 7:20 AM PST | NON-TSTM WND GST 63 | 9 E Lebec, CA | Mesonet station 444SE Cottonwood Canyon. |
| Jan 11, 7:40 AM PST | NON-TSTM WND GST 71 | 14 Ssw Tehachapi, CA | Mesonet station 649SE Sce Cottonwood Creek West. |
| Jan 11, 7:50 AM PST | NON-TSTM WND GST 68 | 16 Ssw Tehachapi, CA | Mesonet station SE283 Little Oak Canyon (SCE). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 10.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2110 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
282 WWUS76 KHNX 092214 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 214 PM PST Tue Jan 9 2024 CAZ338-100630- /O.UPG.KHNX.WI.Y.0004.000000T0000Z-240111T1800Z/ /O.NEW.KHNX.HW.W.0002.240109T2214Z-240111T1800Z/ Mojave Desert Slopes- Including the cities of Mojave 214 PM PST Tue Jan 9 2024 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 AM PST THURSDAY... * WHAT...West winds 25 to 35 mph with gusts to 55 mph until Wednesday afternoon, then west winds of 35 to 45 mph with gusts up to 75 mph from Wednesday afternoon until Thursday morning. * WHERE...Mojave Desert Slopes. * WHEN...Until 10 AM PST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CAZ337-339-100630- /O.CON.KHNX.WI.Y.0004.240110T2100Z-240111T1800Z/ Indian Wells Valley-Mojave Desert- Including the cities of Randsburg, Edwards AFB, California City, Rosamond, Ridgecrest, and Inyokern 214 PM PST Tue Jan 9 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 10 AM PST THURSDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Indian Wells Valley and Mojave Desert. * WHEN...From 1 PM Wednesday to 10 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BSO
6 follow-up statements
663 WWUS76 KHNX 100602 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1002 PM PST Tue Jan 9 2024 CAZ338-101400- /O.CON.KHNX.HW.W.0002.000000T0000Z-240111T1800Z/ Mojave Desert Slopes- Including the cities of Mojave 1002 PM PST Tue Jan 9 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * WHAT...West winds 25 to 35 mph with gusts to 55 mph until Wednesday afternoon, then west winds of 35 to 45 mph with gusts up to 75 mph from Wednesday afternoon until Thursday morning. * WHERE...Mojave Desert Slopes. * WHEN...Until 10 AM PST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CAZ337-339-101400- /O.CON.KHNX.WI.Y.0004.240110T2100Z-240111T1800Z/ Indian Wells Valley-Mojave Desert- Including the cities of Edwards AFB, Inyokern, California City, Rosamond, Ridgecrest, and Randsburg 1002 PM PST Tue Jan 9 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 10 AM PST THURSDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Indian Wells Valley and Mojave Desert. * WHEN...From 1 PM Wednesday to 10 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AB
077 WWUS76 KHNX 100958 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 158 AM PST Wed Jan 10 2024 CAZ338-101800- /O.CON.KHNX.HW.W.0002.000000T0000Z-240111T1800Z/ Mojave Desert Slopes- Including the cities of Mojave 158 AM PST Wed Jan 10 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * WHAT...West winds 25 to 35 mph with gusts to 55 mph until Wednesday afternoon, then west winds of 35 to 45 mph with gusts up to 75 mph from Wednesday afternoon until Thursday morning. * WHERE...Mojave Desert Slopes. * WHEN...Until 10 AM PST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CAZ337-339-101800- /O.CON.KHNX.WI.Y.0004.240110T2100Z-240111T1800Z/ Indian Wells Valley-Mojave Desert- Including the cities of California City, Inyokern, Ridgecrest, Edwards AFB, Rosamond, and Randsburg 158 AM PST Wed Jan 10 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM PST THURSDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Indian Wells Valley and Mojave Desert. * WHEN...From 1 PM this afternoon to 10 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ301>303-305>307-309>312-314>316-101800- /O.NEW.KHNX.FZ.A.0002.240112T1000Z-240113T1600Z/ Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Bakersfield-Southeast San Joaquin Valley- South End San Joaquin Valley- Including the cities of Goshen, Buttonwillow, Hanford, Kettleman City, Delano, Sanger, Bakersfield, Le Grand, Kingsburg, Alpaugh, Planada, Wasco, Selma, Los Banos, Merced, Arvin, Lake Mcclure, Lemoore Station, Madera, Porterville, Atwater, Lost Hills, Richgrove, Kerman, Lamont, Fresno, Five Points, Visalia, Corcoran, Shafter, Lemoore, Tulare, and Parlier 158 AM PST Wed Jan 10 2024 ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY MORNING... * WHAT...Sub-freezing temperatures as low as 26 degrees possible in rural areas on Friday morning, and as low as 29 degrees possible in rural areas on Saturday morning. * WHERE...The San Joaquin Valley. * WHEN...From late Thursday night through Saturday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ DH
344 WWUS76 KHNX 101716 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 916 AM PST Wed Jan 10 2024 CAZ338-110215- /O.CON.KHNX.HW.W.0002.000000T0000Z-240111T1800Z/ Mojave Desert Slopes- Including the cities of Mojave 916 AM PST Wed Jan 10 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * WHAT...West winds 40 to 50 mph with gusts up to 70 mph. * WHERE...Mojave Desert Slopes. * WHEN...Until 10 AM PST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CAZ337-339-110215- /O.CON.KHNX.WI.Y.0004.240110T2100Z-240111T1800Z/ Indian Wells Valley-Mojave Desert- Including the cities of Randsburg, Rosamond, California City, Inyokern, Edwards AFB, and Ridgecrest 916 AM PST Wed Jan 10 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM PST THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Indian Wells Valley and Mojave Desert. * WHEN...From 1 PM this afternoon to 10 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ301>303-305>307-309>312-314>316-110215- /O.CON.KHNX.FZ.A.0002.240112T1000Z-240113T1600Z/ Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Bakersfield-Southeast San Joaquin Valley- South End San Joaquin Valley- Including the cities of Kerman, Kingsburg, Sanger, Parlier, Buttonwillow, Visalia, Selma, Corcoran, Goshen, Lemoore, Porterville, Kettleman City, Wasco, Merced, Lemoore Station, Arvin, Atwater, Planada, Le Grand, Delano, Bakersfield, Alpaugh, Shafter, Tulare, Madera, Lake Mcclure, Hanford, Lost Hills, Richgrove, Los Banos, Lamont, Five Points, and Fresno 916 AM PST Wed Jan 10 2024 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY MORNING... * WHAT...Sub-freezing temperatures as low as 28 possible. * WHERE...A portion of central California. * WHEN...From late Thursday night through Saturday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CM
383 WWUS76 KHNX 110153 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 553 PM PST Wed Jan 10 2024 CAZ338-111200- /O.CON.KHNX.HW.W.0002.000000T0000Z-240111T1800Z/ Mojave Desert Slopes- Including the cities of Mojave 553 PM PST Wed Jan 10 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * WHAT...West winds 40 to 50 mph with gusts up to 70 mph. * WHERE...Mojave Desert Slopes. * WHEN...Until 10 AM PST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CAZ337-339-111200- /O.CON.KHNX.WI.Y.0004.000000T0000Z-240111T1800Z/ Indian Wells Valley-Mojave Desert- Including the cities of Ridgecrest, Edwards AFB, California City, Rosamond, Inyokern, and Randsburg 553 PM PST Wed Jan 10 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Indian Wells Valley and Mojave Desert. * WHEN...Until 10 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ301>303-305>307-309>312-314>316-111200- /O.CON.KHNX.FZ.A.0002.240112T1000Z-240113T1600Z/ Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Bakersfield-Southeast San Joaquin Valley- South End San Joaquin Valley- Including the cities of Fresno, Atwater, Planada, Kerman, Hanford, Kettleman City, Corcoran, Richgrove, Tulare, Madera, Wasco, Selma, Shafter, Goshen, Buttonwillow, Porterville, Sanger, Parlier, Le Grand, Kingsburg, Bakersfield, Lemoore, Visalia, Lake Mcclure, Los Banos, Lamont, Alpaugh, Arvin, Merced, Lemoore Station, Lost Hills, Five Points, and Delano 553 PM PST Wed Jan 10 2024 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY MORNING... * WHAT...Sub-freezing temperatures as low as 28 possible. * WHERE...A portion of central California including the San Joaquin Valley. * WHEN...From late Thursday night through Saturday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ AS
598 WWUS76 KHNX 110915 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 115 AM PST Thu Jan 11 2024 CAZ301>303-305>307-309>312-314>316-111800- /O.NEW.KHNX.FZ.W.0002.240112T1000Z-240112T1600Z/ /O.EXT.KHNX.FZ.A.0002.240113T1000Z-240113T1600Z/ Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Bakersfield-Southeast San Joaquin Valley- South End San Joaquin Valley- Including the cities of Corcoran, Wasco, Buttonwillow, Selma, Porterville, Kettleman City, Los Banos, Arvin, Kingsburg, Lost Hills, Madera, Sanger, Kerman, Bakersfield, Lamont, Tulare, Atwater, Shafter, Fresno, Lake Mcclure, Merced, Goshen, Delano, Alpaugh, Planada, Richgrove, Hanford, Lemoore, Visalia, Parlier, Le Grand, Lemoore Station, and Five Points 115 AM PST Thu Jan 11 2024 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PST FRIDAY... ...FREEZE WATCH NOW IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 26 degrees expected. For the Freeze Watch, sub-freezing temperatures as low as 28 possible. * WHERE...The San Joaquin Valley. * WHEN...For the Freeze Warning, from 2 AM to 8 AM PST Friday. For the Freeze Watch, from late Friday night through Saturday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ338-111800- /O.CON.KHNX.HW.W.0002.000000T0000Z-240111T1800Z/ Mojave Desert Slopes- Including the cities of Mojave 115 AM PST Thu Jan 11 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph. * WHERE...Mojave Desert Slopes. * WHEN...Until 10 AM PST this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CAZ337-339-111800- /O.CON.KHNX.WI.Y.0004.000000T0000Z-240111T1800Z/ Indian Wells Valley-Mojave Desert- Including the cities of Edwards AFB, Rosamond, Randsburg, California City, Inyokern, and Ridgecrest 115 AM PST Thu Jan 11 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Indian Wells Valley and Mojave Desert. * WHEN...Until 10 AM PST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DH
731 WWUS76 KHNX 111745 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 945 AM PST Thu Jan 11 2024 CAZ338-111845- /O.EXP.KHNX.HW.W.0002.000000T0000Z-240111T1800Z/ Mojave Desert Slopes- Including the cities of Mojave 945 AM PST Thu Jan 11 2024 ...HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING... A few areas may continue to experience windy conditions, however general winds have fallen below high wind criteria. $$ CAZ337-339-111845- /O.EXP.KHNX.WI.Y.0004.000000T0000Z-240111T1800Z/ Indian Wells Valley-Mojave Desert- Including the cities of Edwards AFB, Inyokern, California City, Rosamond, Randsburg, and Ridgecrest 945 AM PST Thu Jan 11 2024 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... The threat has ended. $$ CAZ301>303-305>307-309>312-314>316-120145- /O.CON.KHNX.FZ.W.0002.240112T1000Z-240112T1600Z/ /O.CON.KHNX.FZ.A.0002.240113T1000Z-240113T1600Z/ Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Bakersfield-Southeast San Joaquin Valley- South End San Joaquin Valley- Including the cities of Sanger, Atwater, Porterville, Corcoran, Parlier, Alpaugh, Los Banos, Lake Mcclure, Visalia, Lemoore Station, Planada, Hanford, Le Grand, Five Points, Madera, Shafter, Delano, Kingsburg, Lamont, Buttonwillow, Kerman, Selma, Richgrove, Arvin, Bakersfield, Lost Hills, Lemoore, Tulare, Fresno, Kettleman City, Wasco, Merced, and Goshen 945 AM PST Thu Jan 11 2024 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST FRIDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 29 expected. For the Freeze Watch, sub-freezing temperatures as low as 31 possible. * WHERE...A portion of central California. * WHEN...For the Freeze Warning, from 2 AM to 8 AM PST Friday. For the Freeze Watch, from late Friday night through Saturday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ SM
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Jan 9, 1:08 AM PST, 13 hours 6 minutes earlier. Its key messages:
- 1. Sub-freezing temperatures as low as 27 degrees will occur in the San Joaquin Valley until 8 AM this morning. 2. A relatively cold system will impact Central California Wednesday afternoon through Thursday morning, resulting in low elevation snow in the Sierra Nevada, adjacent foothills and Kern County mountains. 3. Gusty winds in the Kern County mountain and desert areas Wednesday afternoon through Thursday morning. 4. Sub-freezing temperatures return to the San Joaquin Valley Thursday night and Friday morning. 5. A somewhat warmer system will impact the Sierra Nevada Friday afternoon through Sunday morning, resulting in mountain snow and rain for elevations below 5,000 feet.
Area forecast discussion, Jan 9, 1:08 AM PST, 13 hours 6 minutes before
Area Forecast Discussion National Weather Service Hanford CA 108 AM PST Tue Jan 9 2024 && .KEY MESSAGES... 1. Sub-freezing temperatures as low as 27 degrees will occur in the San Joaquin Valley until 8 AM this morning. 2. A relatively cold system will impact Central California Wednesday afternoon through Thursday morning, resulting in low elevation snow in the Sierra Nevada, adjacent foothills and Kern County mountains. 3. Gusty winds in the Kern County mountain and desert areas Wednesday afternoon through Thursday morning. 4. Sub-freezing temperatures return to the San Joaquin Valley Thursday night and Friday morning. 5. A somewhat warmer system will impact the Sierra Nevada Friday afternoon through Sunday morning, resulting in mountain snow and rain for elevations below 5,000 feet. && .DISCUSSION... A ridge of high pressure has set up over the west coast, resulting in a cold air mass being held in place over our area. This will lead to sub-freezing temperatures in the San Joaquin Valley this morning. A Freeze Warning is in effect until 8 AM this morning. Then, a trough of low pressure will drop down from the northern Pacific and bring another cold system with it. This will impact the Sierra Nevada mountains, the foothills and the Kern County mountains with low elevation snow. Snow levels are expected to be around 3,000 feet. Here are the probabilities for some of our mountain locations receiving 12 inches of snow or more on Wednesday: Yosemite Valley: 81% Lodgepole: 75% Tioga Pass: 64% Shaver Lake: 61% Wawona: 60% Grant Grove: 54% After that trough exits the area, another ridge of high pressure will build, trapping the cold air. This will result in the Valley seeing sub-freezing temperatures again Thursday night into Friday morning. The probabilities for the rural areas of the valley to see 28 degree temperatures or lower is 70-85%. The probabilities for the urban areas to see 30 degree temperatures or lower is 35-60%. By Saturday, another trough is expected to come through the area. However, this system will be warmer than the last, bringing snow levels down to 5,500 feet. This system will also be weaker and snowfall will be lighter than the Wednesday system. The probability for our mountain locations receiving 1 inch of snow or more is 20-30%, with a 43% chance at Tioga Pass. Medium range ensemble models show after that system has moved out of our area, ridge-building will take over again and next week is expected to be dry and warmer than this week. && .AVIATION...Expect areas of MVFR conditions in the San Joaquin Valley this morning due to mist. Otherwise, VFR conditions continue for the next 24 hours. && .AIR QUALITY ISSUES... ISSUED: 01/08/2024 15:26 EXPIRES: 01/09/2024 23:59 On Tuesday January 9 2024, Fireplace/Wood Stove Burning Status is: No Burning Unless Registered in Fresno, Kern, and Madera Counties. Burning Discouraged in Kings, Merced, and Tulare Counties, and Kern (Greater Frazier Park Area) and Sequoia National Park and Forest. && .CERTAINTY... The level of certainty for days 1 and 2 is medium. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information and/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 1 PM this afternoon to 10 AM PST Thursday for CAZ338. Freeze Warning until 8 AM PST this morning for CAZ301>303- 305>307-309>312-314>316. Winter Weather Advisory from 10 AM Wednesday to 4 AM PST Thursday for CAZ318-320-322>331. Wind Advisory from 1 PM Wednesday to 10 AM PST Thursday for CAZ334-337-339. && EW weather.gov/hanford
Nearby
High Wind Warnings in California, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.